MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY AIRSEAL 12/120MM LPI PORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CONSOLIDATED MEDICAL EQUIPMENT COMPANY AIRSEAL 12/120MM LPI PORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number IAS12-120LPI
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
The sales representative reported on behalf of the customer ias12-120lpi, airseal 12/120mm lpi port was being used during a robotic radical prostatectomy w/ pelvic lymph node dissection procedure on (b)(6) 2023 when it was reported ¿pa was inserting a clip applier through a 12 airseal port with the sound cap on.The clip applier chipped some of the sound cap portion off and broke inside the cavity.The doctor and team were able to retrieve.It was also reported the device was retrieved using "grasper used by doctor on the robot to pick up the blue piece.¿ the procedure was completed with an alternate same device and reported ¿a few minutes delay.¿ the current status of the patient was reported as ¿fine.¿ there was no report of injury medical intervention, or extended hospitalization required for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.H3 other text : device not yet returned.
 
Additional Manufacturer Narrative
Reported event ¿sound cap portions off and broke inside the cavity¿ was confirmed.Received one ia12-120lpi in unoriginal packaging.Lot number was not verified.Performed a visual inspection, the complaint was confirmed.The sound cap was broken.Root cause cannot be determined, however, based upon evaluation of the device and review of drawing, a possible cause of this event could be that sound cap is a thin piece of foam that can be easily damage while inserting devices.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.(b)(4).Per the instructions for use, the user is advised the following: if using the optional sound cap (8 mm, 12 mm): inspect sound cap foam and seal prior to use; use caution when inserting a sharp or large device through the blue sound cap seal; inspect the sound cap after use for physical damage of any kind.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description

Brand Name
AIRSEAL 12/120MM LPI PORT
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key16794152
Report Number3007305485-2023-00089
Device Sequence Number15335300
Product Code GCJ
UDI-Device Identifier10845854045688
UDI-Public(01)10845854045688(17)251213(10)202212145
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K190303
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/13/2025
Device Model NumberIAS12-120LPI
Device Catalogue NumberIAS12-120LPI
Device Lot Number202212145
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2023
Supplement Date Received by Manufacturer06/13/2023
Initial Report FDA Received Date04/24/2023
Supplement Report FDA Received Date06/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic